Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 150, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 12, 2010, 2:30 AM CDT for Barnes County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2010, 2:30 AM CDT (07:30 UTC)
- Expired
- Aug 12, 2010, 3:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Barnes County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 87 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 12:42 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 8:55 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 11, 8:55 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 855 PM CDT WED AUG 11 2010 .DISCUSSION...FORECAST CHALLENGE FOR UPDATE CONCERNS LATE NIGHT CONVECTIVE POTENTIAL. CONVECTION GETTING BETTER ORGANIZED ALONG ND/MT BORDER AREA ON NOSE OF INCREASING LOW LEVEL JET. LOW LEVEL JET GRADUALLY SHIFTS EAST OVERNIGHT WITH BOTH RUC AND GFS INDICATING CORE OF JET/WARM AIR ADVECTION MAXIMA REACHING WESTERN FA AROUND 12Z. AS COMPLEX PROPAGATES EASTWARD CELLS SHOULD GRADUALLY SHIFT SE FEEDING INTO LOW LEVEL JET AND GREATER INSTABILITY. FOR THIS WILL NOT BE ALTERING CURRENT POPS A GREAT DEAL KEEPING BEST CHANCES ACROSS SE FA. WITH DEWPOINTS HOLDING UP INTO THE MID/UPPER 60S ANOTHER WARM NIGHT ANTICIPATED. && .AVIATION...VFR CONDITIONS MOST OF OVERNIGHT. CONVECTION ACROSS NORTHERN HIGH PLAINS TO PROPAGATE E THEN SE LATE TONIGHT. WILL SEE AN INCREASE IN MID/HIGH CLOUD COVERAGE AFTER MIDNIGHT AND CANNOT RULE OUT SOME MVFR CIGS/VSBY IN STRONGER STORMS TOWARDS MORNING MAINLY ALONG AND SOUTH OF HIGHWAY 200 AND RED RIVER. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Aug 11, 3:46 PM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 346 PM CDT WED AUG 11 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-121200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 346 PM CDT WED AUG 11 2010 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE TONIGHT ACROSS PORTIONS OF EASTERN NORTH DAKOTA... ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT FOR THE ENTIRE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT ACROSS PORTIONS OF EASTERN NORTH DAKOTA. A FEW STRONGER STORMS ARE POSSIBLE...WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL INCREASE ACROSS ALL OF EASTERN NORTH DAKOTA AND WESTERN MINNESOTA BY THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY. THERE IS THE CHANCE FOR LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES THURSDAY AFTERNOON AND EVENING FOR THE ENTIRE REGION. IN ADDITION...HEAVY RAIN WILL ALSO BE POSSIBLE THURSDAY AND FRIDAY NEAR ANY STORMS. IF STORMS CONTINUALLY DEVELOP OVER AN AREA...THEN LOCALIZED PONDING OF WATER AND MINOR FLOODING MAY RESULT. A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA FRIDAY AND FRIDAY NIGHT. THERE IS THE THREAT FOR SHOWERS AND FEW THUNDERSTORMS FRIDAY NIGHT AND SATURDAY ALONG WITH GUSTY NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:37 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 29 min |
| Aug 12, 3:11 PM CDT | Flash Flood Warning | FGF | Clay | 16 hr |
| Aug 12, 3:28 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 47 min |
| Aug 12, 12:25 PM CDT | Areal Flood Advisory | FGF | Ransom | 22 hr |
| Aug 12, 1:40 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 42 min |
| Aug 12, 1:51 PM CDT | Areal Flood Advisory | FGF | Cass | 114 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.